MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER
Model Number 365714
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, that the foley catheter balloon burst while in use.The event occurred during patient use, within 1-3 hours of use.There was no reported injury.However, catheter balloon burst, while in use and remnants remained in bladder.Thus, prolonging anesthesia was given to retrieve remnants of the burst balloon, stated that the surgical staff noticed, that the catheter was on the floor under the patient.Patient was given indwelling urinary catheter, during gynecological surgical procedure, before positioning ready for laparoscopic procedure.Approximately 2 hours into the procedure, the catheter was found on the floor under the patient.Cystoscopy was performed and confirmed, retained/burst balloon remnants inside bladder.Grasper was required to retrieve broken/burst latex balloon remnants and all remnants were removed.No further surgery required.
 
Additional Manufacturer Narrative
The reported event was inconclusive, because no sample was returned.However, the potential root cause for this failure mode could be user related (example: contact with sharp object), exposure to petrolatum based products, mechanical failure, operator error.The device history record was reviewed, and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Valve type: use luer syringe.Do not use needle.Visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities: 3cc balloon: use 5cc sterile water, 5cc balloon: use 10cc sterile water, 15cc balloon: use 20cc sterile water, 20cc balloon: use 25cc sterile water, 30cc balloon: use 35cc sterile water, 40cc balloon: use 45cc sterile water, 75cc balloon: use 80cc sterile water.Do not exceed recommended capacities.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient".H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.

Brand Name
BARD® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17258864
Report Number1018233-2023-04864
Device Sequence Number7966276
Product Code EZC
UDI-Device Identifier00801741077739
UDI-Public(01)00801741077739
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number365714
Device Catalogue Number365714
Device Lot NumberMYGT2681
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Initial Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown